Alert archive / Ohio / Small Craft Advisories in 2013

Small Craft Advisory 7, NWS Cleveland, OH

January 11, 2013

NWS Cleveland, OH issued this small craft advisory at Jan 11, 2013, 3:39 AM EST. It took effect at Jan 11, 2013, 4:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2013, 3:39 AM EST (08:39 UTC)
In effect from
Jan 11, 2013, 4:00 AM EST
Expired
Jan 11, 2013, 3:27 PM EST
In force
11 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

065 
WHUS71 KCLE 110839
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
339 AM EST FRI JAN 11 2013

LEZ145>149-111645-
/O.NEW.KCLE.SC.Y.0007.130111T0900Z-130112T0300Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
339 AM EST FRI JAN 11 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING.

* WINDS AND WAVES: SOUTHEAST WINDS 15 TO 25 KNOTS WILL TURN SOUTH
  TODAY THEN DIMINISH INTO TONIGHT. WAVES OF 1 TO 3 FEET WILL
  BUILD TO 2 TO 4 FEET THIS MORNING THEN SUBSIDE TO 1 TO 3 FEET
  FOR TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
2 follow-up statements
370 
WHUS71 KCLE 111449
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
949 AM EST FRI JAN 11 2013

LEZ145>149-112300-
/O.CON.KCLE.SC.Y.0007.000000T0000Z-130112T0300Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
949 AM EST FRI JAN 11 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

* WINDS AND WAVES: SOUTHEAST WINDS 15 TO 25 KNOTS WILL TURN SOUTH
  THIS AFTERNOON...THEN DIMINISH TONIGHT. WAVES OF 1 TO 3 FEET
  WILL BUILD TO 2 TO 4 FEET BY THIS AFTERNOON AND THEN SUBSIDE TO
  1 TO 3 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LOMBARDY
984 
WHUS71 KCLE 112027
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
327 PM EST FRI JAN 11 2013

LEZ145>149-112130-
/O.CAN.KCLE.SC.Y.0007.000000T0000Z-130112T0300Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
327 PM EST FRI JAN 11 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS ON THE LAKE HAVE DIMINISHED TO 10 TO 15 KNOTS. THEREFORE...THE
SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

LOMBARDY

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jan 10, 11:37 PM EST, 4 hours 2 minutes earlier.

Area forecast discussion, Jan 10, 11:37 PM EST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1137 PM EST THU JAN 10 2013

.SYNOPSIS...
HIGH PRESSURE OVER NEW YORK AND PENNSYLVANIA WILL MOVE OFF TO THE
EAST TONIGHT. MEANWHILE...LOW PRESSURE WILL LIFT NORTHWARD ACROSS
THE AREA LATER TONIGHT THROUGH FRIDAY. WELL ABOVE NORMAL
TEMPERATURES ARE EXPECTED ACROSS THE AREA SATURDAY. A COLD FRONT
WILL MOVE ACROSS THE AREA ON SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
HIGH PRESSURE CENTERED OVER NY AND PA WILL MOVE OVER NEW ENGLAND
TONIGHT. LIGHT RAIN HAS MADE ITS WAY TO FINDLAY AND A TRACE AT
TOLEDO WAS REPORTED THIS EVENING. GOING THROUGH THE EVENING THE
RAIN WILL GRADUALLY BUILD NORTHWARD ACROSS WESTERN OHIO. SO WORDED
THE FORECAST AS OCCASIONAL SHOWERS. THINK IT WILL BE LATE BEFORE
WE START TO SEE AN EASTWARD PUSH OF THE SHOWERS. SO HAVE ADJUSTED
THE HOURLY POPS.

AS FOR TEMPS...ALLOWING FOR SOME COOLING EARLY TONIGHT BUT THEN
LEVEL TEMPS OR SLOWLY RISING THROUGH THE NIGHT. THE ONLY ISSUE
WILL BE IF THERE ARE SOME TEMPORARY TEMP FALLS WITH THE ONSET OF
RAIN. THINKING THERE WILL NOT BE PRECIP ISSUES...BUT WILL HAVE TO
WATCH INTERIOR NW PA WHERE TEMPS MAY COOL THE MOST. NOT ENOUGH
CONFIDENCE TO PUT IN THE FORECAST...BUT THERE IS A SMALL CHANCE
THE INITIAL PRECIP TYPE ACROSS INTERIOR NW PA MAY BE A BRIEF
PERIOD OF FREEZING RAIN OR SLEET. THE OVERALL TREND WILL BE FOR
WARMING CONDITIONS INTO FRIDAY MORNING.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
LOW PRESSURE WILL CONTINUE TO LIFT NORTHEAST TOWARD THE AREA
FRIDAY MORNING WITH RAINFALL CONTINUING. THE LOW MOVING TO THE
NORTHEAST WILL MAINLY ACT AS A WARM FRONT FOR THE AREA GOING INTO
FRIDAY NIGHT AND SATURDAY. FOR FRIDAY...MODELS PRETTY CONSISTENT
IN SHOWING A GOOD AMOUNT OF SUPPORT FOR A PERIOD OF MODERATE RAIN
ACROSS THE AREA. ALSO...WHILE ELEVATED...THERE IS THE POTENTIAL
FOR CONVECTION ACROSS THE AREA SO HAVE MENTION OF ISOLATED THUNDER
ACROSS THE AREA.

UPPER LOW AND VORT MAX MOVE OUT OF THE AREA FRIDAY EVENING
ALLOWING FOR DRIER CONDITIONS AND MILD TEMPS AS SOUTHERLY FLOW
TAKES HOLD ACROSS THE AREA.

THE AREA WILL BE IN BETWEEN STRONG LOW PRESSURE OVER THE PLAINS ON
SATURDAY AND HIGH PRESSURE ALONG THE EAST COAST. DIDN/T MAKE MANY
CHANGES TO POPS ON SATURDAY IS THERE IS THE POTENTIAL FOR A FEW
SHOWERS...BUT NOT THINKING SATURDAY WILL BE A WASHOUT. INCREASED
TEMPS A FEW DEGREES BUT AT THIS POINT DIDN/T WANT EXCEED RECORD
HIGHS FOR THE DAY JUST YET. SOME RECORDS FOR CLIMATE SITES EXTEND
BACK WELL OVER 100 YEARS FOR JAN 12.

MODELS HAVE BEEN CONSISTENT OVER THE PAST SEVERAL DAYS ADVERTISING
THE NEXT SURGE OF MOISTURE TO BUILD INTO THE AREA SATURDAY EVENING
THROUGH SATURDAY NIGHT AHEAD OF THE COLD FRONT. MODEL QPFS ARE
RATHER HIGH ACROSS THE AREA BUT GIVEN THE GOOD ACCESS OF GULF
MOISTURE THERE IS A POSSIBILITY. SEE HYDRO AFD SECTION FOR MORE
DETAILS REGARDING QPF AND FLOODING POTENTIAL.

A COLD FRONT IS EXPECTED TO BE ACROSS THE AREA SUNDAY WITH
CONTINUED HIGH POPS. RAIN SLOWLY DIMINISHES FROM WEST TO EAST
THROUGH SUNDAY NIGHT...BUT HAD TO CONTINUE HIGH CHC POPS ACROSS
SOUTHEAST AREAS STILL. TEMPS ON SUNDAY WILL BE COOLER THAN
SAT...BUT STILL WELL ABOVE NORMAL.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
THE EXTENDED IS NOT CLEAR. THE MODELS ARE DIFFERENT...THEY HAVE THE
SAME IDEA BUT WITH THE TRACK OF THE LOW STILL IN QUESTION FOR THE
WEEKEND IT MAKES THE FORECAST TOUGH. CONTINUED THE THREAT OF SOME
LINGERING PRECIPITATION ON MONDAY BUT HIGH PRESSURE WILL BE BUILDING
IN. THE HIGH WILL REMAIN IN CONTROL MONDAY NIGHT INTO TUESDAY
MORNING.

THE GFS HAS SOME MOISTURE COMING UP FROM THE SOUTHWEST ON
TUESDAY...WHILE THE ECMWF DOESN'T. DIDN'T CHANGE THE POPS TOO MUCH
FROM THE PREVIOUS FORECAST BECAUSE OF THE UNCERTAINTY. ANOTHER
FRONT MAY MOVE THROUGH WEDNESDAY NIGHT. HIGH PRESSURE TRIES TO BUILD
BACK IN ON THURSDAY AND THAT COULD KEEP THE LAKE EFFECT UNDER
CONTROL. THE GFS REALLY TRIES TO COOL THINGS DOWN QUITE A BIT
WEDNESDAY NIGHT....-20C AT 850 MB. IT COULD BE TOO COLD...WILL HAVE
TO WATCH THAT.

USED HPC GUIDANCE FOR THE TEMPERATURES.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
MAIN AREA OF RAIN REMAINS JUST TO THE NW OF THE AREA. THE NEW
GUIDANCE COMING IN CONTINUES TO SHOW RAIN DEVELOPING ACROSS THE
AREA OVERNIGHT. WILL TRY TO TIME THE STEADIER PRECIP EAST ACROSS
THE AREA. IN THE MEANTIME SOME SPRINKLES OR PERHAPS A FEW LIGHT
SHOWERS COULD OCCUR. EXPECT MOST OF THE AREA TO BE MVFR BY
DAYBREAK WITH IFR CONDITIONS DEVELOPING OVERNIGHT. NOT SURE IF THE
IFR WILL SPREAD EAST ACROSS THE ENTIRE AREA SO WILL KEEP IT OUT OF
KCAK AND KYNG FOR NOW. EXPECTING ABOUT 6 TO 8 HOURS OF STEADY RAINFALL
WITH MOST LOCATIONS WEST OF I-71 DRY BY 18Z. THIS WILL RESULT IN
SLOW IMPROVEMENT IN CONDITIONS IN THE AFTERNOON. IT IS POSSIBLE
KTOL AND KFDY COULD BECOME VFR LATE IN THE PERIOD.

NEW GUIDANCE IS EVEN STRONGER WITH THE LOW LEVEL WINDS LATE
TONIGHT. WILL CONTINUE TO MENTION LLWS IN THE TAFS FOR SEVERAL
HOURS. SE TO S SURFACE WINDS WILL PICK UP LATER FRIDAY MORNING
WITH THE FLOW BECOME MORE SW DURING THE AFTERNOON.

OUTLOOK...NON-VFR FRIDAY AFTERNOON AND EVENING. NON VFR DEVELOPS
AGAIN LATE SATURDAY AND CONTINUES INTO MONDAY.

&&

.MARINE...
WINDS WILL BE ON THE INCREASE ACROSS THE LAKE ON FRIDAY AHEAD OF THE
WARM FRONT AS GRADIENT TIGHTENS. THERE IS A POSSIBILITY THAT A SMALL
CRAFT ADVISORY WILL BE NEEDED ON FRIDAY. WINDS WILL DIMINISH FRIDAY
NIGHT INTO SATURDAY OUT OF THE SOUTH TO SOUTHWEST. COLD DOME OVER
THE LAKE WILL KEEP WINDS SOMEWHAT LIGHT OVER THE LAKE ON SATURDAY.
LIGHT AND VARIABLE WINDS CAN BE EXPECTED ON SUNDAY AS THE LOW
PRESSURE SYSTEM MOVES NORTHEAST ALONG THE FRONTAL BOUNDARY. WINDS
WILL THEN PICK UP IN THE WAKE OF THE LOW PRESSURE SYSTEM OUT OF THE
NORTHWEST. THIS WILL LIKELY CAUSE SMALL CRAFT ADVISORIES TO BE
HOISTED ONCE AGAIN. WINDS DIMINISH ONCE AGAIN BY TUESDAY AS HIGH
PRESSURE MOVES INTO THE REGION AND DISSIPATES.

&&

.HYDROLOGY...
RAIN MOVING UP FROM THE MISSISSIPPI VALLEY IS STRUGGLING TO REACH
THE GROUND IN SOUTHERN IN/IL AS IT HITS A COOL AND DRY AIRMASS OVER
THE OHIO VALLEY. BY TONIGHT WE EXPECT A STRONG MOISTURE FLUX TO MOVE
NORTHWARD FROM THE GULF AND INCREASE THE RAINFALL INTENSITY AND EVEN
PRODUCE ISOL CONVECTION. THE AMOUNT OF MOISTURE AVAILABLE WILL BEGIN
TO DISSIPATE ON SATURDAY BUT SHOULD STILL BE SUFFICIENT TO KEEP HIT
OR MISS SHOWERS. THE HEAVIEST RAINFALL WILL OCCUR LATE TONIGHT IN
THE EARLY MORNING HOURS WITH A 0.5-0.75" POSSIBLE WITH LOCALIZED
HEAVIER AMOUNTS. IT IS FORTUNATE THAT THE WARM UP OF THE LAST COUPLE
DAYS HAS MELTED MOST OF THE SNOWPACK...HOWEVER THIS CAUSED SOME OF
THE RIVERS TO RISE IN ADVANCE OF THE UPCOMING RAIN. FOR MOST AREAS
RECEIVING AROUND 0.5-0.75" THE RESULT WOULD BE NUISANCE FLOODING IN LOW
LYING OR POOR DRAINAGE AREAS. IF RAINFALL IN ANY AREA EXCEEDS 1" DUE
TO THE CONVECTIVE NATURE OF THE EVENT...THAN RIVERS AND CREEKS WILL
LIKELY COME OUT OF THEIR BANKS AND PRODUCE SOME MINOR FLOODING.
ANYTHING APPROACHING 1.5" IS UNLIKELY UNLESS TRAINING WERE TO
OCCUR...BUT THIS WOULD RESULT IN MORE NOTABLE FLOODING CONDITIONS.

THE FIRST SYSTEM WILL MELT MOST IF NOT ALL OF THE LINGERING SNOW ON
THE GROUND AS TEMPERATURES STAY WARM INTO SATURDAY. A SECOND SYSTEM
COULD PRODUCE MORE NOTABLE FLOODING AS PRECIPITABLE WATER VALUES
JUMP SEVERAL STANDARD DEVIATIONS ABOVE NORMAL SATURDAY NIGHT. THIS
WILL SUPPORT HEAVIER RAINFALL...ON THE AVERAGE OF AROUND 1.25". MANY
OF THE AREA RIVERS THAT RISE ON FRIDAY WILL HAVE TIME TO SUBSIDE
AHEAD OF THE NEXT SYSTEM...BUT THE TIMING WILL NOT BE LONG ENOUGH
FOR THEM TO RECEDE TO A COMFORTABLE STAGE. IT IS LIKELY THAT THE
SECOND STORM SUNDAY WILL LEAD TO MINOR FLOODING IN MANY LOW LYING
AND FLOOD PRONE AREAS...IN ADDITION TO FLOODING OF AREA RIVERS AND
LOCAL CREEKS. THE CONVECTIVE NATURE OF THE RAIN WILL MAKE IT
DIFFICULT THIS FAR OUT TO PREDICT WHICH BASINS WILL RECEIVE THE MOST
RAINFALL...BUT WE CAN BE PREPARED TO SEE WIDESPREAD MINOR FLOODING
WITH LOCALIZED MODERATE FLOODING POSSIBLE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ABE
NEAR TERM...ABE/OUDEMAN
SHORT TERM...ABE
LONG TERM...KIELTYKA
AVIATION...KUBINA
MARINE...LOMBARDY
HYDROLOGY...
Hazardous weather outlook, Jan 10, 3:25 PM EST, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
325 PM EST THU JAN 10 2013

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-112030-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
325 PM EST THU JAN 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

RAIN WILL OVERSPREAD THE AREA EARLY FRIDAY LEADING TO SOME MINOR
RIVER FLOODING AND ISOLATED FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. THIS WILL RAISE RIVER LEVELS AND SATURATE THE
GROUND IN ADVANCE OF A WETTER RAIN SYSTEM ON SUNDAY. MANY AREA
RIVERS AND CREEKS COULD COME OUT OF THEIR BANKS SUNDAY INTO
MONDAY WITH THE POTENTIAL OF REACHING MODERATE FLOOD STAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-112030-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
325 PM EST THU JAN 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 2:41 PM ESTRiver Flood WarningCLEMarion6 days

Nearby

Small Craft Advisories in Ohio, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.